Florida, 2013Damaging Wind in Florida, August 30, 2013
August 30, 2013 · NWS JAX · 1 event in 1 county or zone
A frontal boundary was lingering over SE Ga while unstable conditions and elevated moisture content fueled scattered storms along and south of the boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary was lingering over SE Ga while unstable conditions and elevated moisture content fueled scattered storms along and south of the boundary.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 30, 1:31 PM EST, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 30, 1:31 PM EST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
231 PM EDT FRI AUG 30 2013
.SHORT TERM...THROUGH TONIGHT...
A COLD FRONT HAS MOVED INTO SE GA AND NOW THAT TEMPS HAVE HEATED
UP INTO THE 90S...SHOWERS/STORMS ARE RAPIDLY DEVELOPING ALONG THE
BOUNDARY. DEWPOINTS ARE IN THE MID 70S ACROSS SE GA AND SATELLITE
BLENDED PRECIP WATER PRODUCT SHOWS PWATS ARE AROUND 1.9 INCHES.
THERE IS ABUNDANT LOW LEVEL MOISTURE...BUT WATER VAPOR IMAGERY
SHOWS DRY AIR ALOFT. STORM MOVEMENT WILL BE SLOW...GENERALLY 5
KTS. THE RESULT WILL BE VERY HEAVY RAINFALL IN THE STRONGER
STORMS...AND THE DRIER AIR IN MID LEVELS PROVIDES THE POTENTIAL
FOR WET MICROBURSTS AND STRONG GUSTY WINDS.
SCTD SHOWERS/STORMS WILL CONTINUE INTO THE EVENING THEN MOSTLY
DISSIPATE BY MIDNIGHT. THE FRONT WILL STALL OVER NE FL TONIGHT
AND WILL KEEP AT LEAST SILENT OR ISOLATED POPS AFTER MIDNIGHT.
LOW TEMPS ARE EXPECTED TO BE IN THE LOWER/MID 70S.
.SATURDAY THORUGH MONDAY...STALLED FRONT OVER SE GA WILL LIFT BACK
NORTH ON SATURDAY. SCATTERED THUNDERSTORMS EXPECTED AGAIN BY
AFTERNOON AS MOIST AND UNSTABLE AIRMASS COMBINES WITH SEABREEZES.
LIGHT STEERING FLOW WILL PRODUCE LOCALLY HEAVY RAINFALL. WEAK UPPER
LOW OVER S FL WILL SLOWLY LIFT NORTH INTO NE FL ON SUNDAY WHICH
MAY ENHANCE SCATTERED P.M. CONVECTION. SW STEERING FLOW INCREASES
ON MONDAY WHICH WILL FAVOR LATE DAY STORMS NEAR THE EAST COAST.
.LONG TERM...TUESDAY THROUGH FRIDAY...A COLD FRONT IS EXPECTED TO
PUSH SOUTH INTO NORTHEAST FLORIDA BEFORE WASHING OUT WEDNESDAY.
THIS FEATURE SHOULD PROVIDE ADDITIONAL FOCUS FOR CONVECTION ALONG
WITH SEABREEZE FRONTS. TEMPERATURES WILL BE AT OR JUST ABOVE
NORMAL READINGS WITH POPS NEAR CLIMO.
.AVIATION...
HAVE TEMPO FOR TSRA AT SSI AND VCTS AT OTHER TERMINALS. ACTIVITY
IS EXPECTED TO DECREASE AFTER 00Z. EXPECT MVFR CONDITIONS AT GNV
AND VQQ BETWEEN 09Z AND 13Z.
&&
.MARINE...
SURFACE RIDGE WILL REMAIN TO THE SOUTH OF THE AREA THROUGH EARLY
NEXT WEEK. A SOUTH TO SOUTHWEST FLOW WILL PERSIST WITH NOCTURNAL
SURGES...POSSIBLY NEARING SCEC CONDITIONS OFFSHORE. SEAS WILL BE
MOSTLY 1 TO 3 FEET.
RIP CURRENTS: LOW RISK THROUGH SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 93 72 94 / 30 30 30 40
SSI 77 89 76 89 / 20 30 10 30
JAX 72 92 72 92 / 30 40 30 40
SGJ 74 91 74 90 / 30 40 40 40
GNV 71 92 71 92 / 40 50 50 40
OCF 71 93 71 92 / 30 50 40 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
TRABERT/ZIBURA/WALKER
Hazardous weather outlook, Aug 30, 3:09 AM EST, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 AM EDT FRI AUG 30 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-311000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
409 AM EDT FRI AUG 30 2013
...RIVER FLOOD WARNINGS IN EFFECT...
...LOCALLY HEAVY RAINFALL POSSIBLE IN SLOW MOVING THUNDERSTORMS
TODAY AND INTO THE LABOR DAY WEEKEND...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
COLD FRONTAL BOUNDARY WILL SLIDE SOUTH INTO THE FORECAST AREA AND
EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP
BY THE AFTERNOON HOURS ACROSS MOST OF THE FORECAST AREA. SLOW AND
ERRATIC STORM MOTION WILL PROMOTE LOCALLY HEAVY RAINFALL IN EXCESS
OF 2 INCHES POSSIBLE IN A FEW SPOTS WHICH COULD CAUSE LOCALIZED
FLOODING AND AGGRAVATE ONGOING RIVER FLOODING CONCERNS. A FEW
STRONG STORMS ARE POSSIBLE WHICH WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AND FREQUENT LIGHTNING STRIKES.
RIVER FLOODING WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE REGION.
PLEASE REFER TO RIVER FLOOD STATEMENTS AND WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE FRONT WILL STALL AND LINGER OVER THE AREA THROUGH THE EXTENDED
HOLIDAY WEEKEND AND COMBINED WITH THE SEA BREEZES HELP FUEL
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. A
FEW STRONG STORMS ARE POSSIBLE WHICH WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. LOCALLY HEAVY RAIN IN
EXCESS OF 2 INCHES IS POSSIBLE IN A FEW SPOTS WHICH COULD CAUSE
LOCALIZED FLOODING AND AGGRAVATE ONGOING RIVER FLOODING CONCERNS.
ANOTHER COLD FRONT WILL PUSH INTO THE REGION AND STALL BY THE
MIDDLE OF NEXT WEEK WITH CONTINUED SCATTERED SHOWERS AND STORMS
WITH LOCALLY HEAVY RAINFALL POSSIBLE AND CONTINUED RIVER FLOODING
CONCERNS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 30, 4:45 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT FRI AUG 30 2013
GAZ163-302230-
CLINCH-
545 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL CLINCH
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM
EDT...
AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTH OF DU PONT...MOVING SOUTH AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT
THROUGH 630 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3085 8258 3087 8296 3101 8297 3103 8260
TIME...MOT...LOC 2145Z 017DEG 4KT 3095 8288
ZIBURA
Special weather statement, Aug 30, 5:22 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
622 PM EDT FRI AUG 30 2013
GAZ162-163-302300-
CLINCH-ECHOLS-
622 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN CLINCH
AND EASTERN ECHOLS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 700 PM EDT...
AT 622 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 12 MILES SOUTHEAST OF DU PONT...MOVING SOUTH
AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
HOMERVILLE...DU PONT AND NEEDMORE THROUGH 700 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3060 8256 3063 8299 3086 8296 3112 8297
3110 8263
TIME...MOT...LOC 2222Z 005DEG 7KT 3083 8279
ZIBURASpecial weather statement, Aug 30, 5:36 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
636 PM EDT FRI AUG 30 2013
FLZ020-022-302300-
COLUMBIA-HAMILTON-
636 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
COLUMBIA AND EASTERN HAMILTON COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 700 PM EDT...
AT 636 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BELMONT...MOVING SOUTH AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BELMONT
THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3059 8256 3040 8258 3040 8284 3061 8285
TIME...MOT...LOC 2236Z 021DEG 5KT 3050 8272
ZIBURA
Special weather statement, Aug 30, 6:06 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
706 PM EDT FRI AUG 30 2013
FLZ021-035-302345-
GILCHRIST-SUWANNEE-
706 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
GILCHRIST AND EASTERN SUWANNEE COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...
AT 706 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES EAST OF SUWANNEE SPRINGS...MOVING
SOUTHWEST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND SUWANNEE SPRINGS...WELLBORN...LIVE OAK...HOUSTON...
OBRIEN AND MCALPIN THROUGH 745 PM EDT. HAIL UP TO THREE QUARTER INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 3040 8295 3039 8290 3034 8285 3034 8279
2999 8279 2999 8276 2997 8276 2993 8280
2985 8273 2976 8275 2982 8293 2983 8290
2988 8288 2989 8292 2995 8293 3009 8310
TIME...MOT...LOC 2306Z 028DEG 14KT 3037 8282
ALLENSpecial weather statement, Aug 30, 6:08 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 PM EDT FRI AUG 30 2013
FLZ020-022-023-GAZ150-162-163-310000-
BAKER-CLINCH-COLUMBIA-ECHOLS-HAMILTON-WARE-
708 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WARE...SOUTHEASTERN CLINCH...SOUTHEASTERN ECHOLS...NORTHWESTERN
BAKER...NORTHEASTERN COLUMBIA AND NORTHEASTERN HAMILTON COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 PM
EDT...
AT 708 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF FARGO...MOVING
SOUTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND NEEDMORE...FARGO AND BELMONT THROUGH 800 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 3032 8232 3047 8290 3077 8277 3078 8219
TIME...MOT...LOC 2308Z 028DEG 14KT 3061 8254
ALLEN
Special weather statement, Aug 30, 6:47 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
747 PM EDT FRI AUG 30 2013
FLZ020>022-310030-
COLUMBIA-HAMILTON-SUWANNEE-
747 PM EDT FRI AUG 30 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
COLUMBIA...SOUTHEASTERN HAMILTON AND SUWANNEE COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 830 PM EDT...
AT 747 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER WHITE SPRINGS...MOVING SOUTHWEST AT 15
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WHITE
SPRINGS...SUWANNEE VALLEY...SUWANNEE SPRINGS...WINFIELD...FIVE
POINTS...LAKE CITY...HOUSTON...WELLBORN AND LIVE OAK THROUGH 830 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 3051 8294 3036 8252 2997 8273 3009 8311
3010 8312 3010 8317
TIME...MOT...LOC 2347Z 028DEG 14KT 3032 8275
ALLENThunderstorm Wind, Columbia
- When
- August 30, 7:06 PM EST
- Where
- Columbia County, 2.76 mi WNW of Suwannee Vly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.320, -82.760
A tree was blown down on Cotton Field Lane in the White Springs area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in South Dakota, August 30, 2013$33 million · EF0 · 18 events
- Heat in Illinois, August 30, 20131 death · 1 event
- Flash Flooding and Damaging Wind in Nevada, August 30 to 31, 2013$1.2 million · 11 events
- Damaging Winds in South Dakota, August 30, 2013$315,000 · 78 kt wind · 3 events
- Tornado and Hail in North Dakota, August 30, 2013$20,000 · EF0 · 57 events
- Hail and Damaging Winds in Wisconsin, August 30, 2013$80,000 · 1.5 in hail · 18 events
- Damaging Winds in Arizona, August 30, 2013$118,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Illinois, August 30, 2013$35,000 · 1.75 in hail · 24 events
- Damaging Winds in Illinois, August 30, 2013$62,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Ohio, August 30 to 31, 2013$23,000 · 63 kt wind · 9 events
- Damaging Winds in Georgia, August 30, 2013$19,000 · 55 kt wind · 9 events
- Damaging Wind in Pennsylvania, August 30, 2013$20,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472027.